Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Hastings, NE

April 27, 2012Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 27, 2012, 2:09 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2012, 2:09 PM CDT (19:09 UTC)
Expired
Apr 27, 2012, 2:56 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 2:14 PM CDTHAIL 0.887 W Hunter, KS
Apr 27, 2:16 PM CDTHAIL 1.252 Sw Tipton, KS
Apr 27, 2:35 PM CDTHAIL 0.25Glen Elder, KSZERO VISIBILITY IN HEAVY RAIN AND PEA SIZE HAIL ON HWY 24 BETWEEN GLEN ELDER AND CAWKER CITY
Apr 27, 2:44 PM CDTHAIL 0.881 W Cawker City, KS
Apr 27, 3:06 PM CDTHAIL 1.25Glen Elder, KSHAIL FALLING AT GLEN ELDER RESERVOIR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS53 KGID 271909
SVRGID
KSC123-141-272000-
/O.NEW.KGID.SV.W.0063.120427T1909Z-120427T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
209 PM CDT FRI APR 27 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF HUNTER...OR 27 MILES SOUTHWEST OF BELOIT...AND MOVING NORTH
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIPTON...DOWNS...CAWKER CITY AND GLEN ELDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3956 9855 3956 9821 3922 9836 3923 9861
TIME...MOT...LOC 1909Z 199DEG 32KT 3929 9850
WIND...HAIL 60MPH 1.00IN

$$

FAY
3 follow-up statements
816 
WWUS53 KGID 271921
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CDT FRI APR 27 2012

KSC123-141-272000-
/O.CON.KGID.SV.W.0063.000000T0000Z-120427T2000Z/
OSBORNE KS-MITCHELL KS-
221 PM CDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MITCHELL AND NORTHEASTERN OSBORNE COUNTIES UNTIL 300 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TIPTON...OR 21 MILES WEST OF BELOIT...MOVING NORTH AT 35 MPH.

IN ADDITION...AT 216 PM CDT...HALF DOLLAR SIZE HAIL WAS REPORTED 2 
MILES SOUTHWEST OF TIPTON WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  DOWNS...CAWKER CITY AND GLEN ELDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3927 9834 3930 9860 3956 9855 3956 9821
TIME...MOT...LOC 1920Z 199DEG 32KT 3936 9847
WIND...HAIL 60MPH 1.75IN

$$

FAY
842 
WWUS53 KGID 271935
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
235 PM CDT FRI APR 27 2012

KSC123-141-272000-
/O.CON.KGID.SV.W.0063.000000T0000Z-120427T2000Z/
OSBORNE KS-MITCHELL KS-
235 PM CDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MITCHELL AND NORTHEASTERN OSBORNE COUNTIES UNTIL 300 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TIPTON...OR 19 MILES WEST OF BELOIT...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAWKER CITY AND GLEN ELDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3930 9854 3956 9853 3956 9821 3927 9834
TIME...MOT...LOC 1935Z 212DEG 17KT 3940 9844
WIND...HAIL 60MPH 1.50IN

$$

FAY
875 
WWUS53 KGID 271956
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CDT FRI APR 27 2012

KSC123-141-272006-
/O.CAN.KGID.SV.W.0063.000000T0000Z-120427T2000Z/
OSBORNE KS-MITCHELL KS-
256 PM CDT FRI APR 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MITCHELL AND
NORTHEASTERN OSBORNE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 3930 9854 3956 9853 3956 9821 3927 9834
TIME...MOT...LOC 1956Z 212DEG 17KT 3948 9837

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:38 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 27, 12:38 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1238 PM CDT FRI APR 27 2012

.AVIATION...18Z KGRI TAF. SCATTERED THUNDERSTORMS ON THE RADAR
CONTINUALLY REDEVELOPING. THUS...MENTIONED PROMINENTLY IN TAF FOR
NEXT 4 HOURS. THEY WILL BE HIT AND MISS...SO NOT ALWAYS RAINING
AND THUNDERING...BUT DEFINITELY THERE WILL BE THUNDER IN THE AREA
THROUGH THE AFTERNOON. THEN GOOD CHANCES FOR THUNDER THE REST OF
THE AFTERNOON AND INTO THE EARLY EVENING. THE SURFACE LOW
PRESSURE SYSTEM THAT IS THE CAUSE OF THIS WEATHER IS FORECAST TO
MOVE EAST THROUGH THE EVENING. AS THE SYSTEM MOVES EAST...RAIN
WILL END AND CLOUDS WILL DISSIPATE...ESPECIALLY AFTER MIDNIGHT.

&&

PREV DISCUSSION... /ISSUED 402 AM CDT FRI APR 27 2012/

SHORT TERM...THROUGH 12Z MONDAY...SHOWER AND THUNDERSTORM ACTIVITY
IS BEGINNING TO INCREASE ACROSS THE HIGH PLAINS THIS MORNING AHEAD
OF A COMPACT LOW PRESSURE SYSTEM CROSSING THE CENTRAL ROCKIES.
EXPECT AMPLE FORCING FOR WIDESPREAD SHOWER AND THUNDERSTORM
DEVELOPMENT ACROSS THE LOCAL AREA AS WE TRANSITION THROUGH THE
MORNING AND INTO THE AFTERNOON HOURS...WITH THE SURFACE LOW
EXPECTED TO TRACK ACROSS CENTRAL AND NORTH CENTRAL KANSAS LATE IN
THE DAY. WHILE BULK OF SEVERE WEATHER IS EXPECTED TO BE CLOSER TO
CENTER OF SURFACE LOW...ALREADY SEEING SOME SEVERE STORMS FIRE UP
TO OUR SOUTHWEST...AND WILL NEED TO MONITOR DEVELOPING SITUATION
CLOSELY. THAT BEING SAID...MESO ANALYSIS INDICATES INSTABILITY IS
FAIRLY LIMITED ACROSS THE LOCAL AREA THIS MORNING AND BEST SHEAR
PROFILES LOCATED SOUTH AND WEST OF THE AREA. HOWEVER...WITH
INCREASING CAPE VALUES AND GOOD SHEAR PROFILES FORECAST IN
MODELED SOUNDINGS ACROSS NORTH CENTRAL KANSAS LATER THIS
MORNING...WOULD NOT BE SURPRISED TO SEE SOME STRONG TO SEVERE
STORMS FIRE UP ACROSS THIS AREA LATER TODAY...AS SURFACE LOW
APPROACHES THE LOCAL AREA. FURTHER NORTHWARD ACROSS PORTIONS OF
SOUTH CENTRAL NEBRASKA...LOOKS TO BE MORE OF A RAINFALL EVENT AT
THIS TIME...WITH MORE ISOLATED THUNDERSTORM ACTIVITY. NOT
SURPRISINGLY...LATEST CONVECTIVE OUTLOOK HIGHLIGHTS A SLIGHT RISK
ACROSS MUCH OF THE STATE OF KANSAS...CLIPPING PORTIONS OF THE
LOCAL FORECAST AREA.

00Z WRF...06Z NAM AS WELL AS LATEST RUN OF HRRR...ALL INDICATE
SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO OVER TAKE THE LOCAL
AREA RIGHT AROUND SUNRISE...WITH RAINFALL BECOMING WIDESPREAD BY
AROUND 12Z...WHICH IS ALSO IN LINE WITH RECENT RADAR TRENDS. LATEST
HPC GUIDANCE INDICATES A PRECIP BULLS EYE NEAR THE TRI CITIES AREA
OVER THE NEXT 24 HOURS...AND COULD SEE IN EXCESS OF AN INCH OF
RAINFALL ACROSS MUCH OF THE FORECAST AREA WHEN ALL IS SAID AND DONE
LATE TONIGHT. STUCK PRETTY CLOSE TO HPC QPF GUIDANCE FOR THE LOCAL
AREA TODAY...WITH JUST OVER AN INCH OF PRECIPITATION FORECAST ACROSS
SOUTH CENTRAL NEBRASKA AREA...AND BETWEEN THREE QUARTERS AND ONE
INCH ACROSS NORTH CENTRAL KANSAS. TEMPERATURES TODAY WILL BE FAIRLY
UNIFORM ACROSS THE LOCAL AREA TODAY...WITH TEMPERATURES EXPECTED TO
REMAIN STEADY OR EVEN FALL A FEW DEGREES THROUGH THE AFTERNOON
HOURS...AS PRECIPITATION BECOMES MORE WIDESPREAD ACROSS THE
REGION. IN ADDITION...BREEZY SOUTHEASTERLY WINDS ARE
EXPECTED IN TIGHTENING GRADIENT...AND WHILE NO ADVISORY IS
PLANNED...SUB ADVISORY SOUTHEASTERLY WINDS OF 20 TO NEAR 30 MPH
ARE EXPECTED FOR MUCH OF THE DAY.

LATEST GUIDANCE COMING INTO BETTER AGREEMENT TRACKING THE FRONT
ACROSS THE LOCAL AREA JUST AFTER 00Z...WITH CONVECTIVE POTENTIAL
RAPIDLY DECREASING AND AN ABRUPT END TO PRECIPITATION OCCURRING
SOMEWHERE BETWEEN 00Z AND 06Z THIS EVENING. COULD SEE A BRIEF PERIOD
OF BREEZY NORTHWESTERLY WINDS AS FRONT PASSES BY AND STRONG PRESSURE
RISES ARE REALIZED...BUT WITH TIMING OF FRONT DURING THE LATE
AFTERNOON AND EVENING HOURS...KEPT WINDS BREEZY...HOWEVER ONCE
AGAIN BELOW ADVISORY CRITERIA WITH THE PASSAGE OF THIS BOUNDARY.

AFTER A BUSY FRIDAY...EXPECT A SOMEWHAT TRANQUIL SATURDAY ACROSS THE
REGION AS THE LOCAL AREA WILL BE BETWEEN SYSTEMS. A RETURN TO PARTLY
SUNNY SKIES AS WELL AS DRY CONDITIONS ARE EXPECTED...WITH THE NEXT
SHORTWAVE EXPECTED TO TRACK MAINLY SOUTHEAST OF THE LOCAL AREA ON
SUNDAY. WITH LATEST GUIDANCE TRACKING THIS SYSTEM FURTHER
SOUTHEAST...FELT COMFORTABLE TRIMMING BACK POPS FOR MOST AREAS
SUNDAY/SUNDAY NIGHT...WITH HIGHEST CHANCES REMAINING ACROSS THE
SOUTHEASTERN QUADRANT OF LOCAL FORECAST AREA SUNDAY
AFTERNOON/EVENING. INSTABILITY APPEARS QUITE LIMITED WITH THIS
SECOND SYSTEM LOCALLY...AND DO NOT EXPECT ANY STRONG OR SEVERE
THUNDERSTORMS WITH THIS SECOND SYSTEM AT THIS TIME.

LONG TERM...12Z MONDAY THROUGH THURSDAY. PRIMARY FORECAST
CONCERN LIES WITH PRECIPITATION CHANCES THROUGH THE PERIOD.

EXPECTING TO SEE A CONTINUED UNSETTLED PATTERN ACROSS THE REGION
DURING THE EARLY/MID WEEK TIME FRAME...WITH A NUMBER OF CHANCES FOR
PRECIPITATION.  WILL STATE RIGHT OFF THAT OVERALL CONFIDENCE IN THE
POPS IS NOT HIGH...AND HAVE LITTLE DOUBT THAT THERE WILL BE PLENTY
OF TIME/LOCATION ADJUSTMENTS OVER THE COMING DAYS.

MONDAY THROUGH TUESDAY...MODELS IN DECENT AGREEMENT SHOWING
GENERALLY ZONAL UPPER LEVEL FLOW ACROSS THE REGION...BETWEEN A
NUMBER OF STRONGER DISTURBANCES THROUGHOUT CANADA AND WEAK HIGH
PRESSURE EXTENDING ACROSS THE GULF COAST/SERN CONUS REGION.
PRECIPITATION CHANCES THROUGH THIS TIME FRAME DRIVEN BY WEAK MID
LEVEL WAVES CROSSING THROUGH THE REGION...AND MODEL AGREEMENT ISNT
THE BEST WITH THE TIMING/LOCATION...SO DIDNT STRAY MUCH FROM
ALLBLEND...WHICH KEEPS MOSTLY SLIGHT CHANCES POPS ACROSS THE CWA.
BETTER DETAILS WILL COME AS MODEL AGREEMENT INCREASES.  LOOKING AT
THE SFC PATTERN...THE CWA LOOKS TO REMAIN UNDER THE INFLUENCE OF
SOUTHERLY FLOW...SITTING BETWEEN HIGHER PRESSURE OVER THE ERN CONUS
AND SOMEWHAT DISORGANIZED LOW PRESSURE OVER THE ROCKIES/HIGH
PLAINS.

AS WE GET INTO WEDNESDAY/THURSDAY...A STRONGER UPPER LEVEL LOW
PRESSURE LOOKS TO BEGIN SHIFTING EAST ACROSS THE NORTHERN
ROCKIES/OVER THE CAN AND US BORDER...EVENTUALLY MOVING INTO THE
ND/CAN AREA.  CONTINUE TO SEE SCATTERED SMALL POPS ACROSS THE
CWA...BUT VARIANCES BETWEEN MODELS DOESNT REALLY IMPROVE THOUGH...SO
CONFIDENCE REMAINS ON THE LOW SIDE. THIS SYSTEM LOOKS TO PUSH A SFC
FRONT THROUGH THE REGION SOMEWHERE IN THE WED DAYTIME PERIOD...BUT
HAS LITTLE IMPACT OTHER THAN A SHOT OF NORTHWESTERLY WINDS.

TEMPERATURES THROUGH THE PERIOD EXPECTED TO RANGE FROM THE 60S/LOW
70S ON MONDAY TO THE MID 70S/LOW 80S TUES/WED...WITH MID 70S ON
THURSDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 27, 11:11 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1111 AM CDT FRI APR 27 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
281200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1111 AM CDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH
CENTRAL KANSAS. CONDITIONS ARE FAVORABLE FOR TORNADOES...ALONG
WITH LARGE HAIL THE SIZE OF GOLF BALLS...AND DAMAGING WINDS OF 60
MPH. LOCATIONS SOUTH OF A LINE FROM STOCKTON TO BELOIT STAND THE
GREATEST RISK FOR INTENSE THUNDERSTORMS.

FARTHER NORTH INTO SOUTH CENTRAL NEBRASKA...MAINLY NEAR THE
NEBRASKA AND KANSAS STATE LINE...STRONG TO SEVERE STORMS MAY ALSO
OCCUR.  THE STORMS WILL BE CAPABLE OF PRODUCING NICKEL TO QUARTER
SIZE HAIL AND 50 TO 60 MPH WINDS.

HEAVY RAINFALL IS EXPECTED FROM ANY THUNDERSTORMS...AND RAINFALL
TOTALS IN EXCESS OF ONE INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROM SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORM CHANCES
RETURN TO THE OUTLOOK AREA...AS MULTIPLE UPPER LEVEL DISTURBANCES
TRACK ACROSS THE CENTRAL PLAINS. AT THIS TIME...IT APPEARS THAT
THERE WILL BE THE POTENTIAL FOR AT LEAST SOME STRONG
STORMS...ALTHOUGH IT STILL REMAINS TOO EARLY TO PINPOINT THE EXACT
TIMING AND LOCATION OF THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING IN
NORTH CENTRAL KANSAS...ESPECIALLY FOR AREAS SOUTH OF A LINE FROM
STOCKTON TO BELOIT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Apr 27, 11:47 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1147 AM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             GRAND ISLAND            40.92N 98.37W
04/27/2012  E0.25 INCH       HALL               NE   LAW ENFORCEMENT

&&

FAY
Special weather statement, Apr 27, 12:45 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1245 PM CDT FRI APR 27 2012

KSZ018-271815-
OSBORNE KS-
1245 PM CDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSBORNE COUNTY UNTIL 115
PM CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF NATOMA...OR 50 MILES
SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9901 3940 9893 3938 9855 3913 9867
      3913 9900
TIME...MOT...LOC 1745Z 208DEG 35KT 3913 9888

FAY
Special weather statement, Apr 27, 12:49 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1249 PM CDT FRI APR 27 2012

NEZ047-048-062-271815-
HALL NE-HOWARD NE-MERRICK NE-
1249 PM CDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK...
SOUTHEASTERN HOWARD AND EASTERN HALL COUNTIES UNTIL 115 PM CDT...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ALDA TO ALDA...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRAND ISLAND...
  ST. LIBORY...
  CHAPMAN...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 310 AND 315.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4108 9804 4096 9817 4093 9823 4088 9828
      4085 9828 4077 9838 4099 9860 4125 9835
TIME...MOT...LOC 1749Z 220DEG 35KT 4099 9846 4091 9837

FAY
Special weather statement, Apr 27, 1:28 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
128 PM CDT FRI APR 27 2012

KSZ006-018-271900-
OSBORNE KS-SMITH KS-
128 PM CDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSBORNE AND SOUTHEASTERN
SMITH COUNTIES UNTIL 200 PM CDT...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
OSBORNE TO 9 MILES SOUTH OF OSBORNE...AND MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OSBORNE...
  HARLAN...
  GAYLORD...
  PORTIS...
  DOWNS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3970 9889 3967 9851 3915 9853 3915 9876
      3955 9890
TIME...MOT...LOC 1828Z 199DEG 27KT 3950 9879 3931 9869

FAY
Local storm report, Apr 27, 1:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
141 PM CDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             4 S OSBORNE             39.38N 98.70W
04/27/2012  E0.25 INCH       OSBORNE            KS   LAW ENFORCEMENT

            HEAVY RAIN WITH ZERO VISIBILITY.

&&

FAY
Special weather statement, Apr 27, 2:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
205 PM CDT FRI APR 27 2012

KSZ018-019-271930-
MITCHELL KS-OSBORNE KS-
205 PM CDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MITCHELL AND EASTERN
OSBORNE COUNTIES UNTIL 230 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
DOWNS TO TIPTON TO 6 MILES WEST OF HUNTER...AND MOVING NORTH AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VICTOR...
  DOWNS...
  CAWKER CITY...
  GLEN ELDER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9860 3958 9863 3956 9863 3957 9824
      3922 9826 3921 9829 3921 9848 3913 9850
TIME...MOT...LOC 1905Z 201DEG 33KT 3943 9852 3933 9847
          3925 9851

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:23 AM CDTSpecial Weather StatementGIDRooks37 min
Apr 27, 7:58 AM CDTSpecial Weather StatementGIDRooks32 min
Apr 27, 8:30 AM CDTSpecial Weather StatementGIDRooks30 min
Apr 27, 8:59 AM CDTSpecial Weather StatementGIDPhillips31 min
Apr 27, 9:25 AM CDTSpecial Weather StatementGIDSmith35 min
Apr 27, 12:45 PM CDTSpecial Weather StatementGIDOsborne30 min
Apr 27, 1:28 PM CDTSpecial Weather StatementGIDOsborne32 min
Apr 27, 2:05 PM CDTSpecial Weather StatementGIDSmith25 min
Apr 27, 2:48 PM CDTSpecial Weather StatementGIDJewell27 min
Apr 27, 3:03 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell42 min
Apr 27, 3:21 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell39 min
Apr 27, 3:26 PM CDTTornado WarningGIDJewell, Mitchell34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.